MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL TIP GUIDE WIRE 2.4MM; PASSER

SMITH & NEPHEW, INC. DRILL TIP GUIDE WIRE 2.4MM; PASSER
Model Number 014396
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up, when the package of the drill tip guide wire was opened and the rubber protective cap was removed from the rod, a piece of the cap was completely adhered to the rod.The procedure was completed without delay using a back-up device.No other complications were reported.
 
Additional Manufacturer Narrative
The reported 014396 2.4mm drill tip guide wire was returned for evaluation.This instrument calls for a foam tube style tip protector.The product was opened but was unable to be used.Customer made attempt to remove the cap.Evaluation confirmed that removal was extremely difficult and left residue behind.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of complaints and manufacturing batch records was preformed, no other complaints of this failure was found.

Brand Name
DRILL TIP GUIDE WIRE 2.4MM
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10181930
Report Number1219602-2020-00943
Device Sequence Number14093386
Product Code HWQ
UDI-Device Identifier03596010374691
UDI-Public03596010374691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K920621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Model Number014396
Device Catalogue Number014396
Device Lot Number2037043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1